Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 54, NWS Binghamton, NY

July 23, 2012Pike County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 23, 2012, 1:34 PM EDT for Pike County, Pennsylvania. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 23, 2012, 1:34 PM EDT (17:34 UTC)
Expired
Jul 23, 2012, 2:00 PM EDT
In force
26 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

County Pike County, PA

The radar

The Binghamton radar (KBGM), 142 km from the middle of the area, began a volume at 17:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 23, 1:39 PM EDTTSTM WND DMG3 Ssw Dingmans Ferry, PAPEOPLE TRAPPED ON ROADWAY DUE TO TREES DOWN ON RT 209.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 23, 1:24 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-124 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

226 
WUUS51 KBGM 231734
SVRBGM
PAC103-231800-
/O.NEW.KBGM.SV.W.0054.120723T1734Z-120723T1800Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
134 PM EDT MON JUL 23 2012

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL PIKE COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 200 PM EDT.

* AT 131 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  DINGMANS FERRY...AND MOVING SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED COUNTY.

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4117 7507 4132 7493 4127 7483 4124 7486
      4121 7486 4118 7488 4113 7493 4111 7496
      4111 7497
TIME...MOT...LOC 1734Z 305DEG 16KT 4119 7490

$$

SLI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 10:47 AM EDT, 2 hours 47 minutes earlier.

Area forecast discussion, Jul 23, 10:47 AM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1047 AM EDT MON JUL 23 2012

.SYNOPSIS...
A SERIES OF UPPER-LEVEL DISTURBANCES WILL BRING SCATTERED SHOWERS
AND THUNDERSTORMS TODAY AND TONIGHT. A COLD FRONT WILL CROSS THE
REGION TUESDAY MORNING...WITH DRIER AIR PUSHING IN BEHIND IT FOR
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1045 AM UPDATE... ISOLATED SHOWERS AND THUNDERSTORMS CONTINUE
ACROSS THE AREA LATE THIS MORNING AND HAVE TWEAKED GRIDS TO
ACCOUNT FOR LATEST COVERAGE AND LOCATION. MAIN CONCERN WILL BE
LATE THIS AFTERNOON WHEN THE SHORT WAVE CURRENTLY MOVING ACROSS
THE GREAT LAKES MOVES TO WESTERN NY. WITH PLENTY OF HEATING
EXPECTED THROUGH MID-AFTERNOON CAPES SHOULD BE WELL ABOVE 1000
J/KG BY LATE AFTERNOON WITH MODERATELY STRONG WIND FIELDS ALOFT.
THIS COULD RESULT IN A ROUND OF SEVERE STORMS LATER THIS AFTERNOON
OR THIS EVENING... AND SPC CONCURS WITH A SLIGHT RISK CURRENTLY
PAINTED FOR OUR AREA. LATEST HIGH RESOLUTION MODEL RUNS CONTINUE TO
INDICATE QUITE A BIT OF UNCERTAINTY WITH TIMING AND PLACEMENT OF
CONVECTION LATER TODAY... HOWEVER TIMING OF THE WAVE OVER THE
CENTRAL GREAT LAKES THIS MORNING WOULD SEEM TO POINT TOWARD A LATE
AFTERNOON POTENTIAL STARTING OVER THE FINGER LAKES. PREVIOUS
DISCUSSION BELOW.

430 AM UPDATE... WAVES OF SHRA/TSRA CONTINUE TO CROSS CNY/NRN TIER
PA ATTM...ASSOCD WITH AN APPROACHING UPR-LVL TROUGH OVER SRN
ONT/FAR WRN NY. IT APPEARS THAT THIS TROUGH WILL PUSH E OF THE RGN
IN THE 12-15Z TIME FRAME...WITH CONVECTIVE ACTIVITY TEMPORARILY
BCMG MORE ISOLD FOR THE LATE AM/EARLY AFTN PD.

BY 18-21Z...THE NEXT UPR-LVL WAVE...WELL DEFINED ON WATER VAPOR
IMAGERY JUST N OF MN/LK SUPERIOR ATTM...IS PROGGED TO APPROACH
UPSTATE NY FROM SRN ONT. THE COMBO OF IMPROVING MID-LVL LR'S WITH
THIS FEATURE...ALG WITH DAYTIME HTG/LOW-LVL WAA...SHOULD HELP
BOOST ML CAPE VALUES INTO THE 1000-2000 RANGE...SPCLY FOR THE NRN
HALF OF THE CWA. ADDITIONALLY...SHEAR PROFILES WILL ALSO BECOME
FAVORABLE FOR STG/SVR STORMS...WITH AN 850-900 MB JET MAX OF 40-45
KT CROSSING NY STATE BY EARLY EVE. SPC HAS MUCH OF THE FA
OUTLOOKED FOR PSBL SVR...AND THIS SEEMS REASONABLE GIVEN ABV
MENTIONED PARAMETERS. WE CONTINUE TO MENTION THE PSBLTY OF SVR WX
IN THE HWO LATER TDY. WE HAVE NOT INCLUDED ENHANCED WORDING IN THE
GRIDS JUST YET...AS WE'LL WAIT TO SEE HOW THINGS EVOLVE LATER TDY.

OUR CURRENT MAX TEMP GRID MATCHES MACHINE GUIDANCE QUITE WELL FOR
TDY...SO LTL TO NO CHGS WERE MADE HERE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/...
445 AM UPDATE... AFTER A PSBL ROUND OF STG/SVR STORMS THIS EVE
(SPECIFICS MENTIONED ABV)...THINGS SHOULD BEGIN TO QUIET DOWN LATE
TNT...AS DRY ADVECTION BEGINS AND THINGS STABILIZE DIURNALLY. POPS
WILL BE LOWERED ACCORDINGLY WITH TIME LATE TNT.

THE ACTUAL SFC COLD FRNTL BNDRY DOESN'T APPEAR THAT IT WILL CROSS
THE AREA COMPLETELY TIL TUE AFTN. FOR THIS REASON...WE HOLD ONTO
THE PSBLTY FOR ISOLD SHRA/TSRA THROUGH ABT MIDDAY.

VERY PLEASANT WX IS EXPECTED TUE NGT AND WED...AS WEAK HIGH
PRESSURE BUILDS ACRS THE NERN STATES...BRINGING REFRESHINGLY LOWER
HUMIDITY...AND SLIGHTLY COOLER TEMPS.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AFTER A BEAUTIFUL WEDNESDAY...CONDITIONS WILL QUICKLY TAKE A TURN
FOR THE WORSE WEDNESDAY NIGHT INTO THURSDAY AS THE FIRST OF
SEVERAL DISTURBANCES BARE DOWN ON THE REGION. AS HIGHLIGHTED IN
RECENT DAYS...A SERIES OF UPPER-LEVEL SHORTWAVES DIVING SOUTHEAST
FROM A BUILDING RIDGE ACROSS THE NORTHERN ROCKIES COMBINED WITH A
NEARLY STATIONARY UPPER LOW ACROSS NORTHERN QUEBEC WILL RESULT IN
A STAGNANT UPPER-LEVEL PATTERN. UNDER THIS SCENARIO...VERY SLOW
MOVING SHORTWAVE TROUGHS CUTOFF FROM THE MAIN UPPER-LEVEL WIND
FIELDS WILL GRADUALLY MOVE SOUTHWEST TOWARDS OUR REGION IN
WEST-NORTHWEST FLOW ALOFT.

FCST MODELS ALL AGREE THAT THE FIRST ROUND OF SHWRS WILL BE UPON
US BY 12Z THU AS STRONG L0W-LEVEL JET WINDS OF ROUGHLY 40 KTS
ASCEND A NORTHWARD LIFTING WARM FRONT. ADDITIONAL FORCING WILL BE
PROVIDED BY STRONG UPPER-LEVEL DIVERGENCE ALOFT AS REGION WILL
RESIDE UNDER THE FAVORABLE LEFT ENTRANCE REGION OF AN
ANTICYCLONICALLY CURVED JET STREAK ROUNDING THE BASE OF THE
AFOREMENTIONED UPPER LOW ACROSS NORTHERN QUEBEC. CURRENTLY MODELS
TAKE THE SFC LOW EAST ACROSS WESTERN AND CENTRAL NY THROUGH THE
DAY ON THURSDAY...WITH THE HEAVIEST PRECIP AXIS SUGGESTED JUST NORTH
OF OUR FCST AREA ACROSS NORTHERN NY AND SOUTHERN ONTARIO. THAT
SAID...IF CONDITIONS WORK OUT AS ADVERTISED...MUCH NEEDED RAINFALL
WILL OCCUR ACROSS THE NORTHERN FINGER LAKES AND WESTERN MOHAWK
VALLEY.

BEYOND THIS...THE GFS QUICKLY EXITS THE SFC LOW STAGE RIGHT WHICH
WOULD SET UP A TEMPORARY LULL ON FRIDAY IN ADVANCE OF NEXT UPPER
SHORTWAVE DISTURBANCE. THE ECMWF ON THE OTHER HAND SUGGEST THE SFC
LOW WILL STALL OVER THE REGION WHICH WOULD LEAD TO CONTINUED RAIN
CHANCES RIGHT THROUGH THE END OF THE WEEK. QUICK LOOK AT THE
CANADIAN-CMC MODEL FAVORS THE SLOWER SOLUTION AS OFFERED BY THE
ECMWF AND THUS WILL KEEP CHC POPS THROUGH FRIDAY. AS MENTIONED
ABOVE...NEXT MAJOR TROUGH TO ENTER THE REGION BY SATURDAY WHICH
WILL BRING RENEWED CHANCES FOR SHWRS AND STORMS BEFORE CONDITIONS
BEGIN TO DRY OUT BY SUNDAY AS UPPER TROUGH PULLS AWAY FROM THE
REGION. EXPECT NEAR TO BELOW AVERAGE TEMPS THROUGH THE PERIOD
WITH CONTINUED RAIN CHANCES AND ABUNDANT CLOUD COVER ALOFT.

&&

.AVIATION /15Z MONDAY THROUGH FRIDAY/...
SCATTERED SHWRS AND STORMS CURRENTLY MOVING THROUGH THE REGION IN
ADVANCE OF AN APPROACHING SHORTWAVE TROUGH. ACTIVITY WILL RAPIDLY
COME TO AN END BETWEEN 13 AND 14Z AS MOST CONCENTRATED ACTIVITY
PUSHES OFF TO THE EAST. FOR THE REMAINDER OF THE MORNING INTO THE
EARLY AFTERNOON...EXPECT INCREASING SOUTHWEST WINDS WITH GUSTS
LIKELY APPROACHING 0 KTS UNDER A DEVELOPING CU FIELD CENTERED
NEAR 4 KFT.

BEYOND 21Z...CONDITIONS APPEAR FAVORABLE FOR RENEWED SHWR/STORM
DEVELOPMENT AS NEXT UPPER SHORTWAVE AND COLD FRONT APPROACH. WE
CURRENTLY EXPECT DEVELOPING SHWRS/STORMS TO FIRST INITIATE ACROSS
SOUTHERN CANADA...BEFORE RAPIDLY MOVING SOUTH ACROSS CENTRAL NY
TOWARDS 00Z. ANY STORMS THAT DO MOVE OVER A TERMINAL WILL BE
CAPABLE OF STRONG WINDS AND SHORT DURATION IFR VSBYS. FOR NOW...HAVE
MAINTAINED A PROB30 MENTION FOR ALL TERMINALS.

AS ACTIVITY EXITS TO THE SOUTH AND SOUTHEAST OVERNIGHT...CLEARING
SKIES ALOFT COMBINED WITH LEFT OVER LOW-LEVEL MOISTURE WILL SET
THE STAGE FOR DEVELOPING MVFR/IFR VSBYS/CIGS AT MOST TERMINALS
AFTER 06Z.

OUTLOOK...

TUE...MAINLY VFR.

TUE NGT...POSSIBLE MVFR/IFR VSBY RESTRICTIONS...ESPECIALLY AT ELM.

WED...VFR.

THU...RESTRICTIONS PSBL IN SHRA/TSRA...ESPECIALLY ELM/BGM/AVP.

FRI...MAINLY VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...MLJ
NEAR TERM...MSE
SHORT TERM...MLJ
LONG TERM...CMG
AVIATION...CMG
Hazardous weather outlook, Jul 23, 4:39 AM EDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
439 AM EDT MON JUL 23 2012

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-240845-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
439 AM EDT MON JUL 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

HIT AND MISS THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY...WITH
THE GREATEST COVERAGE OF STORMS LATER THIS AFTERNOON INTO THE EVENING.
SOME STORMS MAY BECOME SEVERE...ESPECIALLY NORTH AND WEST OF A
LINE FROM TOWANDA TO BINGHAMTON TO COOPERSTOWN. STRONG WINDS AND
HAIL ARE THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MJ

In the hours before

Special weather statement, Jul 23, 12:45 PM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1245 PM EDT MON JUL 23 2012

PAZ048-231715-
PIKE PA-
1245 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORM WILL AFFECT CENTRAL PIKE COUNTY...

* AT 1240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR PECKS POND...AND MOVING
  SOUTHEAST AT 30 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  DINGMANS FERRY AT 100 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4123 7514 4125 7513 4125 7515 4140 7503
      4130 7480 4124 7486 4121 7486 4118 7488
      4113 7493 4113 7494

SLI
Local storm report, Jul 23, 1:10 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
110 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1236 PM     HAIL             3 SW MILFORD            41.29N  74.84W
07/23/2012  E0.88 INCH       PIKE               PA   PUBLIC

&&

MJN
Local storm report, Jul 23, 1:17 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
117 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1232 PM     HAIL             4 SW MILFORD            41.28N  74.86W
07/23/2012  E0.88 INCH       PIKE               PA   PUBLIC

&&

CORRECTED COUNTY/STATE...LOCATION

MJN
Special weather statement, Jul 23, 1:22 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
122 PM EDT MON JUL 23 2012

NYZ044>046-056-057-231815-
BROOME NY-CHENANGO NY-CORTLAND NY-DELAWARE NY-OTSEGO NY-
122 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BROOME...SOUTHEASTERN
CORTLAND...SOUTHERN CHENANGO...SOUTHWESTERN OTSEGO AND WEST CENTRAL
DELAWARE COUNTIES...

* AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR WILLET...AND MOVING EAST
  AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  SMITHVILLE FLATS AND MC DONOUGH AT 130 PM EDT...
  SMITHVILLE CENTER AND GREENE AT 140 PM EDT...
  TYNER AT 145 PM EDT...
  BRISBEN AT 150 PM EDT...
  SOUTH OXFORD AND OXFORD AT 155 PM EDT...
  COVENTRY AT 200 PM EDT...
  GUILFORD AT 210 PM EDT...
  BAINBRIDGE AND SIDNEY AT 215 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4253 7573 4242 7522 4214 7536 4228 7582
      4237 7603 4256 7593

SLI
Special weather statement, Jul 23, 1:23 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
123 PM EDT MON JUL 23 2012

NYZ018-036-037-231830-
MADISON NY-ONEIDA NY-ONONDAGA NY-
123 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL ONONDAGA...NORTHERN
MADISON AND SOUTHERN ONEIDA COUNTIES...

* AT 119 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR MANLIUS...AND MOVING EAST
  AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  CHITTENANGO AT 130 PM EDT...
  SULLIVAN AND CAZENOVIA AT 135 PM EDT...
  PERRYVILLE AT 140 PM EDT...
  CANASTOTA AND UNION CORNERS AT 145 PM EDT...
  LENOX AND WAMPSVILLE AT 150 PM EDT...
  PETERBORO AND ONEIDA AT 155 PM EDT...
  KENWOOD AND ONEIDA CASTLE AT 200 PM EDT...
  STOCKBRIDGE AND MUNNSVILLE AT 205 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4315 7586 4314 7524 4284 7528 4291 7590
      4295 7608 4314 7606

SLI
Special weather statement, Jul 23, 1:27 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
127 PM EDT MON JUL 23 2012

NYZ025-045-055-056-231830-
BROOME NY-CHENANGO NY-TIOGA NY-TOMPKINS NY-
127 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN TIOGA...NORTHERN
BROOME...SOUTHEASTERN TOMPKINS AND SOUTHWESTERN CHENANGO COUNTIES...

* AT 123 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR WILLSEYVILLE...AND MOVING
  EAST AT 25 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WEST NEWARK AND RICHFORD AT 135 PM EDT...
  BERKSHIRE AND NEWARK VALLEY AT 140 PM EDT...
  EAST BERKSHIRE AT 145 PM EDT...
  NANTICOKE AND MAINE AT 150 PM EDT...
  NWS BINGHAMTON AND WHITNEY POINT AT 200 PM EDT...
  WHITNEY POINT AT 205 PM EDT...
  CASTLE CREEK AT 210 PM EDT...
  CHENANGO FORKS AND CHENANGO BRIDGE AT 215 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4240 7557 4211 7560 4218 7642 4237 7641

SLI

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 23, 10:56 AM EDTSpecial Weather StatementBGMWayne64 min
Jul 23, 12:45 PM EDTSpecial Weather StatementBGMPike30 min
Jul 23, 12:47 PM EDTSevere Thunderstorm WarningBGMPike43 min
Jul 23, 2:28 PM EDTSpecial Weather StatementBGMBradford47 min
Jul 23, 2:35 PM EDTSpecial Weather StatementBGMPike25 min
Jul 23, 2:40 PM EDTSpecial Weather StatementBGMBradford50 min
Jul 23, 2:41 PM EDTAreal Flood AdvisoryBGMPike6 hr
Jul 23, 2:58 PM EDTSevere Thunderstorm WarningBGMSusquehanna, Wayne37 min
Jul 23, 3:26 PM EDTSevere Thunderstorm WarningBGMBradford, Susquehanna64 min
Jul 23, 3:28 PM EDTSevere Thunderstorm WarningBGMWayne62 min
Jul 23, 3:40 PM EDTSevere Thunderstorm WarningBGMSusquehanna, Wayne50 min
Jul 23, 4:08 PM EDTSevere Thunderstorm WarningBGMWayne52 min
Jul 23, 4:30 PM EDTSpecial Weather StatementBGMSusquehanna60 min
Jul 23, 5:04 PM EDTSevere Thunderstorm WarningBGMWayne56 min
Jul 23, 5:21 PM EDTSpecial Weather StatementBGMWayne24 min
Jul 23, 6:00 PM EDTSevere Thunderstorm WarningBGMLackawanna, Susquehanna, Wayne60 min
Jul 23, 6:03 PM EDTSevere Thunderstorm WarningBGMPike57 min
Jul 23, 6:40 PM EDTSevere Thunderstorm WarningBGMSusquehanna38 min
Jul 23, 6:44 PM EDTSpecial Weather StatementBGMPike31 min
Jul 23, 6:49 PM EDTSevere Thunderstorm WarningBGMPike41 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.